Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Apr 16, 2018, 1:15 PM MDT for Lea County, New Mexico. It took effect at Apr 17, 2018, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 1:15 PM MDT (19:15 UTC)
- In effect from
- Apr 17, 2018, 9:00 AM MDT
- Expired
- Apr 17, 2018, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3621 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133 WWUS74 KMAF 161915 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 215 PM CDT Mon Apr 16 2018 ...HIGH WIND WARNING IN EFFECT TUESDAY FOR EDDY COUNTY... THE GUADALUPE MOUNTAINS... AND THE VAN HORN CORRIDOR... ...WIND ADVISORY IN EFFECT TUESDAY FOR LEA COUNTY... REEVES COUNTY... AND THE DAVIS MOUNTAINS... .The base of an upper level trough will move over the area on Tuesday allowing for strong winds aloft to mix down to the surface. This will result in strong to damaging winds across portions of Southeast New Mexico, the Guadalupe Mountains, and the Van Horn Corridor, with lower winds from Lea county southward to the Davis Mountains. Blowing dust will likely accompany the strong winds and result in reduced visibilities that could make driving dangerous. TXZ045-162015- /O.CAN.KMAF.HW.A.0015.180417T1500Z-180418T0300Z/ Gaines- Including the city of Seminole 215 PM CDT Mon Apr 16 2018 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the High Wind Watch. $$ NMZ027-028-TXZ057-258-171100- /O.UPG.KMAF.HW.A.0015.180417T1500Z-180418T0300Z/ /O.NEW.KMAF.HW.W.0018.180417T1500Z-180418T0300Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Van Horn and Highway 54 Corridor-Guadalupe Mountains- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Guadalupe Mountains NP, and Pine Springs 215 PM CDT Mon Apr 16 2018 /115 PM MDT Mon Apr 16 2018/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ TUESDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM MDT/ Tuesday. The High Wind Watch is no longer in effect. * TIMING...Tuesday mid morning to evening. * WINDS...West 40-55 mph with gusts to 80 mph in the Guadalupe Mountains. Southwest to west 35-45 mph with gusts to 60 mph in the surrounding plains. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows, if flying in the vicinity of the Guadalupe Mountains. Pilots should be alert for standing wave clouds or other evidence of mountain wave activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ029-033-034-TXZ058-171100- /O.UPG.KMAF.HW.A.0015.180417T1500Z-180418T0300Z/ /O.NEW.KMAF.WI.Y.0012.180417T1500Z-180418T0300Z/ Northern Lea County-Central Lea County-Southern Lea County- Reeves County and Upper Trans Pecos- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, and Pecos 215 PM CDT Mon Apr 16 2018 /115 PM MDT Mon Apr 16 2018/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ TUESDAY... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect from 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM MDT/ Tuesday. The High Wind Watch is no longer in effect. * TIMING...Tuesday mid morning to evening. * WINDS...Southwest to west 30-40 mph with gusts to 55 mph. * IMPACTS...Drivers of vans, campers, trailers and other high- profile vehicles should be alert to the danger of these winds, especially when driving along north south roads. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ074-171100- /O.NEW.KMAF.WI.Y.0012.180417T1500Z-180418T0300Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 215 PM CDT Mon Apr 16 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect from 10 AM to 10 PM CDT Tuesday. * TIMING...Tuesday mid morning to evening. * WINDS...Southwest to west 30-40 mph with gusts to 55 mph. * IMPACTS...Drivers of vans, campers, trailers and other high- profile vehicles should be alert to the danger of these winds, especially when driving along north south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
182 WWUS74 KMAF 170818 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 318 AM CDT Tue Apr 17 2018 ...HIGH WIND WARNING IN EFFECT TODAY FOR EDDY COUNTY, THE GUADALUPE MOUNTAINS, AND THE VAN HORN CORRIDOR... ...WIND ADVISORY IN EFFECT TODAY FOR LEA COUNTY, REEVES COUNTY, AND THE DAVIS MOUNTAINS... .The base of an upper level trough will move over the area today allowing for strong winds aloft to mix down to the surface. This will result in strong to damaging winds across portions of Southeast New Mexico, the Guadalupe Mountains, and the Van Horn Corridor, with lower winds from Lea county southward to the Davis Mountains. Blowing dust will likely accompany the strong winds and result in reduced visibilities that could make driving dangerous. NMZ027-028-TXZ057-258-172100- /O.CON.KMAF.HW.W.0018.180417T1500Z-180418T0300Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Van Horn and Highway 54 Corridor-Guadalupe Mountains- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Guadalupe Mountains NP, and Pine Springs 318 AM CDT Tue Apr 17 2018 /218 AM MDT Tue Apr 17 2018/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...Mid morning to evening today. * WINDS...West 40-55 mph with gusts to 75 mph in the Guadalupe Mountains. Southwest to west 35-45 mph with gusts to 60 mph in the surrounding plains. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows, if flying in the vicinity of the Guadalupe Mountains. Pilots should be alert for standing wave clouds or other evidence of mountain wave activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ029-033-034-TXZ058-074-172100- /O.CON.KMAF.WI.Y.0012.180417T1500Z-180418T0300Z/ Northern Lea County-Central Lea County-Southern Lea County- Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Pecos, Alpine, and Fort Davis 318 AM CDT Tue Apr 17 2018 /218 AM MDT Tue Apr 17 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...Mid morning to evening today. * WINDS...Southwest to west 30-40 mph with gusts to 55 mph. * IMPACTS...Drivers of vans, campers, trailers and other high- profile vehicles should be alert to the danger of these winds, especially when driving along north south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
622 WWUS74 KMAF 171838 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 138 PM CDT Tue Apr 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT TODAY FOR EDDY COUNTY, THE GUADALUPE MOUNTAINS, AND THE VAN HORN CORRIDOR... ...WIND ADVISORY REMAINS IN EFFECT TODAY FOR LEA COUNTY, REEVES COUNTY, AND THE DAVIS MOUNTAINS... .The base of an upper level trough moving across the southern Rockies today has begun to produce strong winds that have mixed down to the surface. This will result in strong to damaging winds across portions of Southeast New Mexico, the Guadalupe Mountains, and the Van Horn Corridor, with lower winds from Lea county southward to the Davis Mountains. Blowing dust will likely accompany the strong winds and result in reduced visibilities that could make driving dangerous. NMZ027-028-TXZ057-258-180300- /O.CON.KMAF.HW.W.0018.000000T0000Z-180418T0300Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Van Horn and Highway 54 Corridor-Guadalupe Mountains- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Guadalupe Mountains NP, and Pine Springs 138 PM CDT Tue Apr 17 2018 /1238 PM MDT Tue Apr 17 2018/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...now through this evening. * WINDS...West 40-55 mph with gusts to 80 mph in the Guadalupe Mountains. Southwest to west 35-45 mph with gusts to 60 mph in the surrounding plains. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows, if flying in the vicinity of the Guadalupe Mountains. Pilots should be alert for standing wave clouds or other evidence of mountain wave activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ029-033-034-TXZ058-074-180300- /O.CON.KMAF.WI.Y.0012.000000T0000Z-180418T0300Z/ Northern Lea County-Central Lea County-Southern Lea County- Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Pecos, Alpine, and Fort Davis 138 PM CDT Tue Apr 17 2018 /1238 PM MDT Tue Apr 17 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...now through this evening. * WINDS...Southwest to west 30-40 mph with gusts to 55 mph. * IMPACTS...Drivers of vans, campers, trailers and other high- profile vehicles should be alert to the danger of these winds, especially when driving along north south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
690 WWUS74 KMAF 180259 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 959 PM CDT Tue Apr 17 2018 ...High Winds Have Diminished This Evening... .Strong winds across much of the area have diminished this evening. NMZ027-028-TXZ057-258-180400- /O.EXP.KMAF.HW.W.0018.000000T0000Z-180418T0300Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Van Horn and Highway 54 Corridor-Guadalupe Mountains- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Guadalupe Mountains NP, and Pine Springs 959 PM CDT Tue Apr 17 2018 /859 PM MDT Tue Apr 17 2018/ ...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS EVENING... $$ NMZ029-033-034-TXZ058-074-180400- /O.EXP.KMAF.WI.Y.0012.000000T0000Z-180418T0300Z/ Northern Lea County-Central Lea County-Southern Lea County- Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Pecos, Alpine, and Fort Davis 959 PM CDT Tue Apr 17 2018 /859 PM MDT Tue Apr 17 2018/ ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS EVENING... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 16, 11:34 AM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 16, 11:34 AM MDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1234 PM CDT Mon Apr 16 2018
.DISCUSSION...
&&
.AVIATION...
VFR. Expect S to SW wind gusty at times the rest of the day and
into the night. Tomorrow will be windier with gusts of 30kts or
greater possible at all TAF sites... especially CNM.
&&
PREV DISCUSSION... /issued 347 AM CDT Mon Apr 16 2018/
An upper trough is over the Upper Midwest/Ohio Valley and another
upper trough is moving over the west coast. Upper ridging is over
West Texas and southeast New Mexico with west winds aloft. Surface
winds this afternoon are expected to increase out of the south and
southwest with a surface trough developing over the higher terrain.
Temperatures will warm up into the upper 80s to 90s across most of
the area as a result. The upper trough to the west will move east
and lift to the north of the area as it approaches the Rocky
Mountains on Tuesday. This will result in strong winds from the base
of the upper trough mixing down to the surface across the CWA.
Surface winds will be out of the southwest to west with high winds
possible across southeast New Mexico, Guadalupe Mountains, Van Horn
Corridor, Reeves County, and Gaines County. A High Wind Watch is in
effect for these areas for Tuesday. The watch will likely get
upgraded to a warning for Culberson County, the Guadalupe Mountains,
and Eddy County with the other areas likely needing a Wind Advisory.
Included these other areas to give people a heightened awareness of
the strong winds due to red flag conditions also expected across the
area. Blowing dust will be likely across western and northern
portions of the CWA Tuesday afternoon as a result of the strong
winds. These downsloping winds will allow temperatures to warm up to
the 80s and 90s across most of the area Tuesday afternoon. As the
upper trough passes to the north of the area, a cold front will move
into the CWA Tuesday night/Wednesday morning. This will result in
temperatures cooling into the 70s and 80s across most of the area
for Wednesday afternoon.
Another upper trough will approach the region from the west coast on
Thursday. This will result in southwest to west flow aloft with
possible shortwaves moving over the area in advance of the upper
trough. Surface winds will be out of the southeast across most of
the CWA allowing for low-level moisture to increase. The GFS and
ECMWF show this moisture backed up to the higher terrain. This
combination of moisture and upper lift will allow for a chance of
thunderstorms mostly across the western half of the CWA. The upper
trough moves over Colorado and New Mexico on Friday with the upper
lift increasing over southeast New Mexico and West Texas. Models are
showing a sharp dryline developing near the NM/TX state line with
strong south to southeast winds ahead of this line and strong west
winds behind the dryline. This will result in thunderstorms, some
possibly severe, across the area Friday afternoon into the overnight
hours. As the upper trough passes over the region, winds will shift
to the north with cooler air moving into the area on Saturday. This
cold front will continue moving into the area on Sunday with high
temperatures in the 70s and 80s.
FIRE WEATHER...
Very dry conditions will be exacerbated today by high temperatures
rising to around 10 degrees above normal. Poor recovery from the
Guadalupe Mountains, south through the Big Bend this morning will
drop quickly, with minimum RHs this afternoon of 3-7% common along
and west of a Lamesa, Odessa, Fort Stockton and Big Bend line.
Southwest winds over the northwest third of the forecast area,
especially SE NM and the Guadalupes, will have the highest speeds of
20-25 sustained plains and 25-35 mph mountains, with higher gusts
for both. There will be lesser southwest to south winds from the
portions of the Upper Tran Pecos, south through the Presidio Valley
and Big Bend, but the very low RHs in these areas will result in
RFTI of 4 for several hours. South winds will be fairly strong over
the Permian basin, which will limit minimum RHs to the east of the
above mentioned line to 7-15%. Will still have critical fire
weather conditions in these areas since ERC-G is solidly in the 70th-
90th percentile, and RFTI of 3-4 widespread. Will go ahead and
reissue the RFW for today, but will include Brewster county despite
relatively weaker winds there, since RFTI will be 4 for several
hours due to the very low RHs. Will extend the RFW until 16/05Z,
but isolated critical conditions may continue in the Guadalupes
through much of tonight.
Poor recovery is expected tonight from SE NM and the Guadalupes,
south through the Big Bend. Recovery will be good over portions of
the Lower Trans Pecos and southern Permian Basin, but it will not
matter much for critical conditions Tuesday. Will issue a RFW for
the entire forecast area again on Tuesday as increasing
southwesterly winds will combine with hotter and drier conditions to
produce very critical to extreme fire weather. RFTI of 7-9 will be
common over the western half of the CWA, with 4-6 extending over
much of the Permian Basin. High winds are expected in the Guadalupe
Mountains, while Advisory level winds will likely occur from the SE
NM Plains, and Davis Mountains. Locations in between will be pretty
close to southwest 25-30 mph sustained. The RFW will extend to at
least 18/06Z with a cold front expected to move south over the area
late Tuesday night/Wednesday morning. Cooler temperatures will help
fire weather concerns a little, but it will still be very dry with
minimum RHs Wednesday afternoon mainly 5-10%.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 89 59 94 52 / 0 0 0 0
Carlsbad 91 53 89 48 / 0 0 0 0
Dryden 89 59 93 61 / 0 0 0 0
Fort Stockton 93 58 95 56 / 0 0 0 0
Guadalupe Pass 83 54 79 46 / 0 0 0 0
Hobbs 87 51 86 45 / 0 0 0 0
Marfa 86 43 86 47 / 0 0 0 0
Midland Intl Airport 89 59 94 52 / 0 0 0 0
Odessa 89 59 93 52 / 0 0 0 0
Wink 92 54 94 50 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning until 9 PM MDT this evening for Guadalupe
Mountains-Southeast Plains.
Red Flag Warning from 8 AM to 11 PM MDT Tuesday for Guadalupe
Mountains-Southeast Plains.
High Wind Watch from Tuesday morning through Tuesday evening for
Central Lea County-Eddy County Plains-Guadalupe Mountains
of Eddy County-Northern Lea County-Southern Lea County.
TX...Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for
Andrews-Big Bend Area-Borden-Crane-Davis/Apache Mountains
Area-Dawson-Ector-Gaines-Glasscock-Guadalupe Mountains-
Howard-Loving-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
Presidio Valley-Reagan-Reeves County and Upper Trans Pecos-
Scurry-Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-
Winkler.
Red Flag Warning from 9 AM CDT /8 AM MDT/ Tuesday to midnight
CDT /11 PM MDT/ Tuesday night for Andrews-Big Bend Area-
Borden-Crane-Davis/Apache Mountains Area-Dawson-Ector-
Gaines-Glasscock-Guadalupe Mountains-Howard-Loving-Marfa
Plateau-Martin-Midland-Mitchell-Pecos-Presidio Valley-
Reagan-Reeves County and Upper Trans Pecos-Scurry-Terrell-
Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.
High Wind Watch from Tuesday morning through Tuesday evening for
Gaines-Guadalupe Mountains-Reeves County and Upper Trans
Pecos-Van Horn and Highway 54 Corridor.
&&Hazardous weather outlook, Apr 16, 2:18 AM MDT, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 318 AM CDT Mon Apr 16 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-170830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 318 AM CDT Mon Apr 16 2018 /218 AM MDT Mon Apr 16 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TONIGHT Hot, dry, and windy conditions will result in critical fire weather conditions over most of the forecast area today. A Red Flag Warning is in effect areawide. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Hotter temperatures Tuesday will foster more widespread dry and windy conditions, which will result in very critical to extremely critical fire weather conditions over all of the forecast area. Locations along and north of Interstate 10 will see the stronger southwest winds, and the most widespread extremely critical fire weather conditions. A Red Flag Warning is in effect from Tuesday morning until late Tuesday evening. Strong westerly winds of 35 to 45 mph, with gusts to 65 mph, will be possible in the Guadalupe Mountains Tuesday. A High Wind Watch will be in effect there, in addition to the Southeast New Mexico Plains, Van Horn area, Upper Trans Pecos and northwest Permian Basin where wind speeds will be almost as strong. Thunderstorms will be possible over most of Southeast New Mexico and West Texas on Thursday and Friday. Some of the storms could be severe with large hail and damaging winds, and could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:18 AM MDT | Red Flag Warning | MAF | 45 hr | |
| Apr 16, 2:58 AM MDT | High Wind Watch | MAF | Eddy, Lea | 10 hr |
| Apr 16, 1:15 PM MDT | High Wind Warning | MAF | Eddy | 32 hr |
Nearby
Wind Advisories in New Mexico, 2018Wind Advisories in Texas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.